Alert archive / Florida / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Tampa Bay, FL

February 26, 20164 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 26, 2016, 12:10 PM EST for 4 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2016, 12:10 PM EST (17:10 UTC)
Expired
Feb 26, 2016, 7:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Levy County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS82 KTBW 261710
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1210 PM EST FRI FEB 26 2016

...BREEZY WINDS COMBINED WITH LOW HUMIDITIES AND HIGH ERC VALUES
WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON...

.SEVERAL HOURS OF CRITICAL HUMIDITIES ARE EXPECTED AS A DRY
AIRMASS SETTLES INTO THE AREA. NORTH TO NORTHWEST WINDS ARE ALSO
STRONG AND GUSTY THIS AFTERNOON BEHIND THE REINFORCING COLD FRONT.
ERC VALUES ARE IN THE UPPER 20S IN THE WARNING AREA. ALL OF THIS
COMBINED WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. 

FLZ139-142-148-149-239-242-248-249-270000-
/O.NEW.KTBW.FW.W.0001.160226T1710Z-160227T0000Z/
COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-INLAND PASCO-
1210 PM EST FRI FEB 26 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
LEVY...CITRUS...HERNANDO...AND PASCO COUNTIES FOR LOW HUMIDITIES
COMBINED WITH HIGH ERC VALUES AND WINDS OF 15 MPH OR HIGHER...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* AFFECTED AREA...LEVY...CITRUS...HERNANDO AND PASCO COUNTIES.

* WIND...SUSTAINED AROUND 15 MPH WITH HIGHER GUSTS. 

* HUMIDITY...25-35 PERCENT.

* ERC...27-29.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:35 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 26, 10:35 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1035 AM EST FRI FEB 26 2016

.DISCUSSION...
THE DRY REINFORCING FRONT IS MOVING THROUGH THE AREA THIS MORNING
WITH A THIN BAND OF CLOUDS JUST AHEAD OF IT. WINDS SHOULD BECOME
GUSTY OVER THE NEXT HOUR OR TWO BEHIND THE FRONT WITH SKIES
CLEARING. TEMPS ON TRACK TO BE IN THE 60S THIS AFTERNOON. CURRENT
FORECAST IS ON TRACK AND HAVE NO UPDATES PLANNED.

&&

.AVIATION...
VFR EXPECTED THROUGH THE PERIOD.

&&

.MARINE...
WINDS ARE BRIEFLY INCREASING TO AROUND 20 KNOTS BEHIND THE FRONT.
OBS SHOW WINDS HAVE ALREADY COME DOWN ACROSS THE NORTHERN NEAR-
SHORE WATERS...SO WILL KEEP THE SCA AS IS MORE FOR HIGH SEAS...AND
KEEP SCEC FOR THE CENTRAL AND SOUTHERN NEAR-SHORE WATERS. WINDS
AND SEAS SHOULD THEN SUBSIDE BELOW ADVISORY LEVELS BY SUNSET
TONIGHT AND ALL ADVISORIES SHOULD BE ALLOWED TO EXPIRE AT THAT
TIME. NO MAJOR CHANGES FOR THE UPDATE.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM EST THIS EVENING FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60
     NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20
     TO 60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
     FL OUT 20 TO 60 NM.

&&

UPDATE/AVIATION/FIRE WEATHER/MARINE...24/HUBBARD
DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Feb 26, 5:06 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EST FRI FEB 26 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-271015-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
506 AM EST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
A REINFORCING SURGE OF COOL DRY AIR WILL MOVE INTO THE REGION
TODAY IN THE WAKE OF A COLD FRONT. THIS COOL DRY AIR MASS WILL
ALLOW TEMPERATURES TO FALL OFF RAPIDLY AFTER SUNSET TONIGHT
WITH TEMPERATURES FALLING INTO THE UPPER 30S TO LOWER 40S...WITH
SOME POCKETS OF NEAR FREEZING TEMPERATURES POSSIBLE OVER INTERIOR
SECTIONS OF THE NATURE COAST EARLY SATURDAY MORNING. IN ADDITION
TO THE COLD TEMPERATURES DIMINISHING WINDS WILL FAVOR SOME
PATCHY FROST DEVELOPING ACROSS THE NATURE COAST AS WELL WITH
BEST CHANCES FOR FROST FROM INTERIOR PASCO COUNTY NORTH TO
LEVY COUNTY DURING EARLY SATURDAY MORNING. RESIDENTS SHOULD
COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY.
PETS SHOULD ALSO BE BROUGHT INDOORS THIS EVENING.

...RIP CURRENT IMPACT...
STRONG AND GUSTY NORTHWEST TO NORTH WINDS WITH ELEVATED
SURF WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS
ALONG AREA BEACHES THROUGH TONIGHT. A RIP CURRENT IS A 10
TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A
STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO
INTO THE SURF MUCH ABOVE YOUR KNEES.

...MARINE IMPACTS...
NORTHWEST TO NORTH WINDS INCREASING TO AROUND 20 KNOTS WITH
SOME HIGHER GUSTS ALONG WITH BUILDING SEAS IN THE 6 TO 8 FOOT
RANGE IN THE WAKE OF A REINFORCING COLD FRONT MOVING SOUTH
THROUGH THE REGION THIS MORNING WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS THROUGH TONIGHT.

...FIRE WEATHER IMPACT...
A REINFORCING SURGE OF COOL DRY AIR WILL MOVE INTO THE
REGION TODAY. THE DRIER AIR MASS WILL SUPPORT 5 TO 6 HOURS OF
HUMIDITY VALUES BELOW 35 PERCENT. THESE CRITICALLY LOW HUMIDITY
VALUES COMBINED WITH ELEVATED ERC VALUES AND SUSTAINED WINDS
NEAR 15 MPH MAY SUPPORT INSTANTANEOUS RED FLAG CONDITIONS OVER
PASCO...HERNANDO...CITRUS AND LEVY COUNTIES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS TO THE REGION DURING WEDNESDAY AND WEDNESDAY
NIGHT AS IT MOVES ACROSS THE REGION...OTHERWISE COOL DRY
WEATHER IS EXPECTED.

...EXCESSIVE COLD IMPACT...
A COOL DRY AIR MASS AND LIGHT TO CALM WINDS ASSOCIATED WITH
SURFACE HIGH PRESSURE BUILDING IN OVER THE NORTHERN FLORIDA
PENINSULA WILL SUPPORT GOOD RADIATIONAL COOLING ACROSS THE
REGION SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH TEMPERATURES
FALLING INTO THE 30S ACROSS MOST OF THE AREA...WITH POCKETS OF
NEAR FREEZING TEMPERATURES AND PATCHY FROST AGAIN POSSIBLE
ACROSS INTERIOR SECTIONS OF THE NATURE COAST EARLY SUNDAY
MORNING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD
SENSITIVE PLANTS SATURDAY EVENING. PETS SHOULD ALSO BE
BROUGHT INDOORS TO PROTECT THEM FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MCMICHAEL

Nearby

Red Flag Warnings in Florida, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.